MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION COUPLER; DEVICE, ANASTOMOTIC, MICROVASCULAR

BAXTER HEALTHCARE CORPORATION COUPLER; DEVICE, ANASTOMOTIC, MICROVASCULAR
Catalog Number 511100200060
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6).Initial reporter phone no.- (b)(6).Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the pin of a 2.0 mm coupler appeared bent and subsequently "fell out".The issue was identified during setup and preparation prior to patient use.There was no patient involvement.No additional information is available.
 
Additional Manufacturer Narrative
Correction h6: medical device problem codes: added a0501 (omitted on initial).The device was received for evaluation.A visual inspection was done which observed that one coupler ring was no longer in the jaw assembly and was free floating in the tray along with the jaw assembly and white protective holder.The investigation performed on the 2.0mm jaw assembly showed signs of use (dried blood) on the jaw assembly.Visual inspection of the 2.0mm coupler ring not in the jaw assembly showed signs of manipulation with a surgical instrument and the coupler ring had five (5) visible coupler pins which is consistent with the reported condition that one ¿pin fell out¿ of the ring.The coupler ring had visible manipulation marks at the location where the sixth coupler pin should have been.Functional testing was not performed.The reported condition of missing pin was verified, however, the reported condition of bent pin could not be verified as the pin was not present.The cause of the condition could not be determined.However, a potential cause could be that manipulation of the coupler pin or ring to improve the pins alleged reported ¿bent¿ position caused the pin to detach from the ring.A device history review revealed no issues that could have caused or contributed to the reported issue.Should additional relevant information become available, a supplemental report will be submitted.

Brand Name
COUPLER
Common Device Name
DEVICE, ANASTOMOTIC, MICROVASCULAR
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
SYNOVIS SURGICAL INNOVATIONS
2575 university ave. w
saint paul MN 55114
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 
2242702068
MDR Report Key12522954
Report Number1416980-2021-05881
Device Sequence Number11782146
Product Code MVR
UDI-Device Identifier10844735002642
UDI-Public10844735002642
Combination Product (Y/N)Y
Initial Reporter CountryCH
PMA/510(K) Number
K861985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511100200060
Device Lot NumberSP20F16-1458546
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date09/23/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown